Winter Storm, West Central Mountains
- When
- January 5, 3:00 AM MST to January 6, 3:00 PM MST
- Where
- West Central Mountains forecast zone
- Reported by
- Mesonet
- Coordinates
- 44.543, -116.300 (the zone’s center; the record gives no point)
A Fast Moving Storm Moved into Idaho and Eastern Oregon Producing Areas of Moderate to Heavy Snow and Strong Winds. 7 to 10 Inches of Snow Fell Mainly on the West facing Slopes above 5000 Feet in Baker County Oregon and the Boise and West Central Mountains of Idaho.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
A Fast Moving Storm Moved into Idaho and Eastern Oregon Producing Areas of Moderate to Heavy Snow and Strong Winds. 7 to 10 Inches of Snow Fell Mainly on the West facing Slopes above 5000 Feet in Baker County Oregon and the Boise and West Central Mountains of Idaho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jan 4, 9:30 PM MST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
930 PM MST THU JAN 4 2007
.DISCUSSION...UPDATE TONIGHT MORE THAN USUAL WITH NEW MODELS MORE
BULLISH ON FRIDAY NIGHT INTO SAT SYSTEM. THERE ARE STILL SOME
TIMING DIFFS IN THE MODELS...BUT IT APPEARS TO BE A GOOD BET NOW
THAT ZONES 11 AND 13 IN ID WILL REACH WARNING CRITERIA.
THEREFORE...HAVE ISSUED A WINTER STORM WATCH VALID FROM 06Z SAT
UNTIL 00Z SUNDAY FOR WEST CENTRAL AND BOISE MTNS. HAVE UPDATED A
NUMBER OF GRIDS TO KEEP ALL THIS CONSISTENT AND COHERENT. WILL GET
WSW AND NEW PRODUCTS OUT AS SOON AS POSSIBLE. WANTED TO MAKE SURE
TO GET THIS OUT ASAP.
&&
.AVIATION...WIDESPREAD MVFR TO IFR CONDITIONS IN RAIN/SNOW SHOWERS
THROUGH EARLY TOMORROW MORNING. OTHERWISE...VFR CONDITIONS EXPECTED.
HIGHER ELEVATIONS...ESPECIALLY IN THE BOISE AND WEST CENTRAL
MOUNTAINS....WILL SEE GREATEST COVERAGE OF SNOW SHOWERS AND LOWER
CONDITIONS. SHOWERS DIMINISH AFTER BETWEEN 06Z AND 10Z WITH SKIES
CLEARING BY LATE MORNING. COLD UPPER TROUGH HAS DESTABILIZED THE
ATMOSPHERE ENOUGH TO KEEP LIGHT TO MODERATE SURFACE WINDS GOING
OVERNIGHT TO HINDER FOG DEVELOPMENT. MODEL GUIDANCE SUPPORTS THIS
IDEA AS WELL...THEREFORE WILL LEAVE FOR OUT OF KMYL/KBKE TAF. EXPECT
VFR CONDITIONS OVER THE AREA ON FRIDAY WITH INCREASING CLOUDS AND
LOWER CEILINGS LATE FRIDAY NIGHT/SATURDAY AS ANOTHER STORM SYSTEM
MOVES INTO THE PACIFIC NORTHWEST. LOOKING AHEAD THROUGH THE WEEKEND
INTO EARLY NEXT WEEK...A SECOND STORM SYSTEM MOVES ON SUNDAY BRING
MOSTLY SNOW SHOWERS TO THE CWFA.
&&
.PREV DISCUSSION...
SHORT TERM...TONIGHT THROUGH SATURDAY...AN UPPER LEVEL WAVE OVER
SOUTHEAST OREGON HAD A LEADING EDGE OF SCATTERED SNOW SHOWERS FROM
NEAR RIGGINS TO MARSING AT 3 PM AND BACK EDGE ALONG THE COAST
WHERE A FEW LIGHTNING STRIKES HAVE BEEN REPORTED 120-125W AND
NORTH OF SAN FRANCISCO TODAY. IN FACT A THUNDERSTORM WITH SNOW AND
ICE PELLETS IS NOT OUT OF THE QUESTION THROUGH THIS EVENING ACROSS SW
IDAHO AS LIS REMAIN UNSTABLE. SNOW AMOUNTS WILL BE LIGHT...UP TO
0.5 SNOW IN THE SW IDAHO VALLEYS UP TO 2 INCHES IN THE MOUNTAINS.
A SHORT LIVED SURFACE HIGH WILL BRING A COLD NIGHT WITH LOCALLY
ICY SPOTS TO VALLEY FLOORS IN AREAS GETTING SNOW SHOWERS TONIGHT.
MOSTLY SUNNY AND COOLER WEATHER ON FRIDAY AS THE NEXT PACIFIC
STORM APPROACHES OREGON. THIS NEXT STORM HAS THE POTENTIAL TO
MODERATE SNOW AS LOW AS 4000 FEET SATURDAY. MAV POPS AND A BLEND
OF GMOS METBC GFS40BC/NMM12BC WERE USED FOR TEMPERATURES WHICH
WILL BE FLUCTUATE AROUND NORMAL IN THE SHORT TERM. NORTHWEST
WINDS TONIGHT OF 10 TO 20 MPH WILL GUST TO 30 MPH IN FAVORED AREAS
AND WITH SHOWERS.
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...A MOIST NORTHWEST
FLOW WILL CONTINUE THROUGH SUNDAY. WITH THE JET SHIFTED FURTHER
NORTH FOCUS OF PRECIP WILL REMAIN OVER NORTHERN ZONES ON SUNDAY. A
LARGE UPPER LEVEL RIDGE OVER THE EASTERN PACIFIC WILL SHIFT EAST TO
THE CALIFORNIA COAST FOR EARLY NEXT WEEK. THIS WILL PUSH THE JET AND
ASSOCIATED MOISTURE FURTHER NORTH AND EAST ALLOWING AREA TO DRY OUT
SOME FOR MONDAY AND TUESDAY. BY TUESDAY NIGHT CLOUDS WILL BE ON THE
INCREASE IN ASSOCIATION WITH A POTENT LOW PRESSURE SYSTEM THAT WILL
MOVE SOUTHWARD FROM BRITISH COLUMBIA. THE COLD FRONT IS EXPECTED TO
MOVE THROUGH SE OREGON AND SW IDAHO ON WEDNESDAY WITH INCREASED
WINDS AND A CHANCE OF PRECIPITATION. UNSETTLED WEATHER WILL CONTINUE
THROUGH THE LATTER PART OF THE WEEK ACCORDING TO THE LATEST GFS
MODEL RUN...AS THE LOW LINGERS OVER THE OREGON/IDAHO BORDER AND DIGS
SOUTHWARD OVER THE GREAT BASIN.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON FOR IDZ011-IDZ013.
OR...NONE.
&&
WEATHER.GOV/BOISE
DISCUSSION...SP
AVIATION.....JS
PREV SHORT TERM...VM
PREV LONG TERM....DG/SL/CDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 959 PM MST THU JAN 4 2007 IDZ011-013-060500- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS- 959 PM MST THU JAN 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO. .DAY ONE...TONIGHT...SNOW SHOWERS WILL CONTINUE MUCH OF THE NIGHT WITH LOCALIZED ACCUMULATIONS OF UP TO 2 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY..A WINTER STORM WATCH HAS BEEN ISSUED FOR FRIDAY NIGHT THROUGH SATURDAY FOR THE WEST CENTRAL AND BOISE MOUNTAINS. PLEASE SEE BOIWSWBOI FOR DETAILS. AN ADDITIONAL STORM IS EXPECTED FOR SUNDAY THROUGH SUNDAY NIGHT. TOTAL SNOWFALL FROM THE TWO STORMS ABOVE AROUND 7000 FEET ON NORTHWEST FACING SLOPES MAY BE OVER 2 FEET. AMOUNTS NEAR 1 FOOT WILL BE MORE COMMON. .SPOTTER INFORMATION STATEMENT...SNOWFALL REPORTS WILL BE VERY VALUABLE TO US THIS WEEKEND. PLEASE LET US KNOW WHAT YOU RECEIVE AS SOON AS YOU CAN. AS ALWAYS...WE APPRECIATE YOUR TIME AND HELP. IDZ012-014>016-028>030-ORZ061>064-060500- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- BAKER COUNTY-MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 959 PM MST THU JAN 4 2007 /859 PM PST THU JAN 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY..ONE WINTER STORM WILL MOVE THROUGH THE REGION FRIDAY NIGHT AND SATURDAY...WITH ANOTHER RIGHT ON ITS HEELS FOR SUNDAY THROUGH SUNDAY NIGHT. MOST OF THE SNOWFALL WILL BE CONFINED TO THE MOUNTAINS. HOWEVER...IT WILL BE COLD ENOUGH TO SNOW IN THE LOWEST VALLEYS...AND LIGHT ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT...ALTHOUGH HEAVY SNOW IS NOT EXPECTED OUTSIDE OF THE MOUNTAINS...PLEASE LET US KNOW OF ANY SNOW YOU RECEIVE THIS WEEKEND. AS ALWAYS...WE APPRECIATE YOUR TIME AND HELP.
The national radar mosaic for the moment the first event began.
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, January 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 12655, 12656.